×

The slice algorithm for irreducible decomposition of monomial ideals. (English) Zbl 1169.13020

Authors’ abstract: Irreducible decomposition of monomial ideals has an increasing number of applications from biology to pure math. This paper presents the Slice Algorithm for computing irreducible decompositions, Alexander duals and socles of monomial ideals. The paper includes experiments showing good performance in practice.

MSC:

13P99 Computational aspects and applications of commutative rings
13F55 Commutative rings defined by monomial ideals; Stanley-Reisner face rings; simplicial complexes

Software:

Monos; 4ti2; Macaulay2; Frobby
PDF BibTeX XML Cite
Full Text: DOI arXiv arXiv

References:

[1] 4ti2 team, 2006. 4ti2 version 1.3-A software package for algebraic, geometric and combinatorial problems on linear spaces. Available at: http://www.4ti2.de
[2] Bayer, D.; Peeva, I.; Sturmfels, B., Monomial resolutions, Mathematical research letters, 5, 1-2, 31-46, (1998) · Zbl 0909.13010
[3] Bayer, D.; Stillman, M., Computation of Hilbert functions, Journal of symbolic computation, 14, 1, 31-50, (1992) · Zbl 0763.13007
[4] Bigatti, A.M., Computation of Hilbert-Poincaré series, Journal of pure and applied algebra, 119, 3, 237-253, (1997), Available at: http://cocoa.dima.unige.it/research/publications.html · Zbl 0896.13013
[5] Bigatti, A.M.; Conti, P.; Robbiano, L.; Traverso, C., A divide and conquer algorithm for Hilbert-Poincaré series, multiplicity and dimension of monomial ideals, (), 76-88, Available at: http://cocoa.dima.unige.it/research/publications.html · Zbl 0794.13022
[6] Block, F.; Yu, J., Tropical convexity via cellular resolutions, Journal of algebraic combinatorics, 24, 1, 103-114, (2006) · Zbl 1097.52506
[7] Cormen, T.H.; Leiserson, C.E.; Rivest, R.L.; Stein, C., Data structures for disjoint sets, (), 498-524, (Chapter 21)
[8] Einstein, D., Lichtblau, D., Strzebonski, A., Wagon, S., 2007. Frobenius numbers by lattice point enumeration. Integers 7. Available at: http://www.integers-ejcnt.org/ · Zbl 1229.11049
[9] Galler, B.A.; Fisher, M.J., An improved equivalence algorithm, Communications of the ACM, 7, 5, 301-303, (1964) · Zbl 0129.10302
[10] Gao, S.; Zhu, M., Irreducible decomposition of monomial ideals, SIGSAM bulletin, 39, 3, (2005), 99-99. URL: http://portal.acm.org/citation.cfm?id=1113458
[11] Grayson, D.R., Stillman, M.E., 2007. Macaulay 2 version 1.0, a software system for research in algebraic geometry. Available at: http://www.math.uiuc.edu/Macaulay2/
[12] Hoşten, S.; Smith, G.G., Monomial ideals, (), 73-100 · Zbl 0996.13009
[13] Hoşten, S.; Sturmfels, B., Computing the integer programming gap, Combinatorica, 27, 3, (2007) · Zbl 1136.13016
[14] Jarrah, A.S.; Laubenbacher, R.; Stigler, B.; Stillman, M., Reverse-engineering of polynomial dynamical systems, Advances in applied mathematics, (2006)
[15] Miller, E., 1998. Alexander duality for monomial ideals and their resolutions. ArXiv:math/9812095
[16] Miller, E.; Sturmfels, B., ()
[17] Miller, E.; Sturmfels, B.; Yanagawa, K., Generic and cogeneric monomial ideals, Journal of symbolic computation, 29, 4-5, 691-708, (2000), Available at: http://www.math.umn.edu/ ezra/papers.html · Zbl 0955.13008
[18] Milowski, R.A., 2004. Computing irredundant irreducible decompositions and the scarf complex of large scale monomial ideals. Master’s thesis, San Francisco State University, Available at: http://www.milowski.com/ · Zbl 1134.13306
[19] Milowski, R.A., 2007. Monos version 1.0 rc2-A software package for monomial computations. Available at: http://code.google.com/p/monos-algebra/
[20] Roune, B.H., 2007. The label algorithm for irreducible decomposition of monomial ideals. ArXiv:0705.4483
[21] Roune, B.H., 2008a. Frobby version 0.6-A software system for computations with monomial ideals. Available at: http://www.broune.com/frobby/
[22] Roune, B.H., Solving thousand digit Frobenius problems using grobner bases, Journal of symbolic computation, 43, 1, 1-7, (2008), URL: http://www.broune.com/ · Zbl 1132.13311
[23] Sturmfels, B.; Sullivant, S., Combinatorial secant varieties, Pure and applied mathematics quarterly, 2, 3, (2006) · Zbl 1107.14045
[24] Sullivant, S., Combinatorial symbolic powers, Journal of algebra, 319, 1, 115-142, (2008) · Zbl 1133.13027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.